TikTok's Tranq Challenge: Mexico kids are using tranquilisers to see who passes out last
The incident occurred only a few days after health authorities issued nationwide alerts about the crazy trend. It was the fourth Mexican school in the previous academic year to have many students report being unwell
Mexico: Parents in Mexico have been told to keep a watch on their children’s social media use after a bizarre TikTok challenge sent 15 school children nearly died while trying to follow a social media trend.
As per reports, the incident occurred in the north-central city of Guanajuato where more than a dozen fifth and sixth graders—all of whom are probably between the ages of ten and twelve—participated in the TikTok prank known as the “tranq challenge,” where they took a sedative before competing to see who could remain awake the longest.
Alejandro Navarro, the mayor of Guanajuato, stated that the students were treated in the school and recommended parents to closely monitor their children’s social media use.
Girls and boys generally shouldn’t have social media accounts because it’s harmful to use them in the first place, commented Navarro on Facebook.
“We must look out for the boys and girls, spoil them, and adore them while keeping a close eye on what they do,” he said.
“Not girls and boys, but fathers, mothers, and family heads, are the target audience for this message. They shouldn’t have social networks, so in theory they wouldn’t notice,” he wrote.
Health officials issued a warning about the social media stunt, calling it risky and advising parents to inform their children of the dangers involved.
Regarding the students’ health or how they obtained the tranquillizers, there was no immediate information available.
The incident occurred only a few days after health authorities issued nationwide alerts about the crazy trend. It was the fourth Mexican school in the previous academic year to have many students report being unwell.
It also occurs a few weeks after a report that eight students in Mexico City and three more in Monterrey contracted illnesses after abusing tranquillizers.
On January 25, Mexico’s health department issued a warning about the tranquilizer’s risks and urged people to report any stores that were dispensing it without a prescription.
Reportedly, Authorities cautioned that using these drugs unsupervised could result in symptoms including drowsiness, nausea, difficulty thinking or remembering, coordination challenges, or more serious problems like breathing difficulties, and in the most severe circumstances, using the drug could result in a coma or death.
Read all the Latest News, Trending News, Cricket News, Bollywood News,
India News and Entertainment News here. Follow us on Facebook, Twitter and Instagram.
One dead after major earthquake of 7.1-magnitude jolts Mexico; buildings sway in capital city
The epicenter was 14 kilometers southeast of the beach resort of Acapulco in Guerrero state, the National Seismological Service said
Buildings sway, cars damaged as 6.9-strong earthquake jolts Mexico
The tourist hotspot of Acapulco was the epicentre of the quake, but tremors could be felt in the country's capital, which is almost 370 km away
Mexico: Contaminated morphine use in hospital causes meningitis outbreak, kills 35
The doctor, whose identity was concealed, allegedly transported his own morphine from one private hospital to another, contaminating the drug at the first clinic with a fungal infection, according to officials